MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S5-6 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S5-6 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71433455
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the genesis ii ps hi flex insert trial s5-6 10 cracked.No case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the gii ps hi flex isrt tr s5-6 10 is cracked.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PS HI FLEX ISRT TR S5-6 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10286315
Report Number1020279-2020-03286
Device Sequence Number13582078
Product Code LXH
UDI-Device Identifier00885556480472
UDI-Public00885556480472
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433455
Device Catalogue Number71433455
Device Lot Number16LB01030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1